Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 12, 2005, 12:43 AM CDT for Baldwin County, Mobile County, Alabama. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2005, 12:43 AM CDT (05:43 UTC)
- Expired
- Apr 12, 2005, 1:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Mobile County, AL
The radar
The Mobile radar (KMOB), 22 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 120543 SVRMOB ALC003-097-120645- /O.NEW.KMOB.SV.W.0121.050412T0543Z-050412T0645Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1243 AM CDT TUE APR 12 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BALDWIN COUNTY IN SOUTHWEST ALABAMA MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 145 AM CDT * AT 1240 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HURRICANE TO 7 MILES WEST OF GRAND BAY...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF BAY MINETTE TO MOSS POINT...AND MOVING EAST AT 65 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BAY MINETTE AND WHITEHOUSE FORKS BY 1250 AM CDT STAPLETON AND SPANISH FORT BY 1255 AM CDT STEELWOOD AND MONTROSE BY 100 AM CDT POINT CLEAR AND LOXLEY BY 105 AM CDT THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED. LAT...LON 3109 8819 3033 8855 3033 8764 3108 8765 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 11:25 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 11, 11:25 PM CDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1125 PM CDT MON APR 11 2005
.SHORT TERM...HAVE UPDATED ZONES TO REMOVE TORNADO WATCH 155 WHICH
EXPIRED AT 04 UTC (11 PM CDT). THERE REMAINS A SLIGHT RISK OF SEVERE
WEATHER FOR THE REMAINDER OF THE NIGHT AS FORECAST AREA IS OUT AHEAD
OF A FRONTAL BOUNDARY MAKING ITS WAY SLOWLY EASTWARD ACROSS THE GULF
STATES. FLASH FLOOD WATCH REMAINS IN EFFECT AS WELL AS STORMS WILL
LIKELY DEPOSIT LOCALLY HEAVY RAINS IN A SHORT PERIOD OF TIME.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH TONIGHT ALL ZONES.
SMALL CRAFT ADVISORY TONIGHT GMZ630-650-670.
FL...FLASH FLOOD WATCH TONIGHT ALL ZONES.
SMALL CRAFT ADVISORY TONIGHT GMZ655-675.
MS...FLASH FLOOD WATCH TONIGHT ALL ZONES.
&&Hazardous weather outlook, Apr 11, 8:35 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 835 PM CDT MON APR 11 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-121100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 835 PM CDT MON APR 11 2005 ...THERE IS A SLIGHT RISK OF SEVERE STORMS ACROSS THE AREA TONIGHT... ...A FLASH FLOOD WATCH IS IN EFFECT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TONIGHT... THERE IS A SLIGHT RISK OF SEVERE STORMS TONIGHT AS A COLD FRONT APPROACHES FROM THE WEST. THE MAIN RISK OF SEVERE STORMS WILL BE ACROSS SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA DURING THE EVENING HOURS AND INTO THE EARLY MORNING TUESDAY...TRANSITIONING INTO SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE IN THE PRE-DAWN HOURS ON TUESDAY. SOME OF THE STORMS COULD BECOME STRONG ENOUGH TO PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. AS THE LINE OF THUNDERSTORMS MOVES THROUGH DURING THE OVERNIGHT HOURS TONIGHT AND INTO TUESDAY MORNING...LOCALLY HEAVY RAINS WILL BE POSSIBLE. SEVERAL AREA RIVERS REMAIN IN FLOOD...AND ANY ADDITIONAL HEAVY RAINFALL WILL LIKELY RESULT IN A CONTINUED FLOOD FOR THOSE RIVERS ALONG WITH AN INCREASED RISK OF FLOODING FOR OTHER RIVERS WHICH ARE CURRENTLY JUST BELOW FLOOD STAGE AT THIS TIME. WITH RECENT HEAVY RAINS...IT WILL NOT TAKE A LONG PERIOD OF HEAVY RAIN TO RESULT IN RAPID FLOODING OF CREEKS AND SMALLER RIVER SYSTEMS AS WELL ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE. IN ADDITION TO THE THUNDERSTORMS EXPECTED OVER THE NEXT 24 HOURS... STRONG SOUTHEASTERLY WINDS OF 20 TO 25 KNOTS OVER THE GULF OF MEXICO WILL RESULT IN ROUGH SEA CONDITIONS POSING A HAZARD TO SMALL CRAFT OPERATORS OVER THE COASTAL WATERS. THE NATIONAL WEATHER SERVICE HAS POSTED SMALL CRAFT ADVISORIES FOR TONIGHT ACROSS THE COASTAL WATERS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THESE STRONG ONSHORE WINDS WILL ALSO RESULT IN A HIGH RISK OF DEADLY RIP CURRENTS IN THE SURF ALONG AREA BEACHES TONIGHT. SWIMMING IS STRONGLY DISCOURAGED THIS EVENING AND OVERNIGHT. REMEMBER TO HEED ANY WARNING OR ADVISORY FLAGS POSTED ALONG AREA BEACHES. STAY TUNED FOR LATER STATEMENTS AND UPDATED FORECAST INFORMATION FROM THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE REGARDING THE SEVERE WEATHER POTENTIAL TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SEVERAL RIVERS ARE FORECAST TO REMAIN IN FLOOD THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS WILL LIKELY BE REQUIRED TONIGHT INTO TUESDAY MORNING.
In the hours before
Special weather statement, Apr 11, 7:46 PM CDT, 4 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 746 PM CDT MON APR 11 2005 ALZ051>053-MSZ076-120130- WASHINGTON-CLARKE-CHOCTAW-GREENE- INCLUDING THE CITIES OF...CHATOM... 746 PM CDT MON APR 11 2005 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER NORTHERN WASHINGTON AND CHOCTAW COUNTIES... AT 742 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 3 MILES EAST OF LOU TO 3 MILES WEST OF YELLOW PINE...AND MOVING NORTHEAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...COFFEEVILLE...LEROY...WOODS BLUFF...YARBO...BASHI...CHATOM AND WINN THROUGH 830 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO ONE AND HALF INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.
Special weather statement, Apr 11, 8:44 PM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 844 PM CDT MON APR 11 2005 MSZ075-076-078-079-120245- GEORGE-STONE-PERRY-GREENE- INCLUDING THE CITIES OF...WIGGINS... 844 PM CDT MON APR 11 2005 ...STRONG THUNDERSTORMS ARE FORECAST TO MOVE ACROSS GEORGE...STONE... PERRY AND GREENE COUNTIES... AT 844 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS OVER SOUTH MISSISSIPPI. THE STORMS WERE MOVING EAST AT 30 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... ROGERS LAKE...JANICE...WIGGINS AND PERKINSTON THROUGH 945 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Apr 11, 11:19 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1119 PM CDT MON APR 11 2005 FLZ002-004-120445- COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...PENSACOLA... 1119 PM CDT MON APR 11 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER ESCAMBIA AND SANTA ROSA COUNTIES... AT 1114 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES SOUTH OF FORT PICKENS...AND MOVING NORTHEAST AT 40 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... GULF BREEZE...WARRINGTON...PENSACOLA BEACH...PENSACOLA...ORIOLE BEACH AND EAST PENSACOLA HEIGHTS THROUGH 1145 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:14 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 31 min |
| Apr 11, 9:08 PM CDT | Special Marine Warning | MOB | 97 min | |
| Apr 11, 11:07 PM CDT | Special Marine Warning | MOB | 83 min | |
| Apr 12, 12:19 AM CDT | Special Marine Warning | MOB | 116 min | |
| Apr 12, 1:10 AM CDT | Tornado Warning | MOB | Baldwin, Mobile | 35 min |
| Apr 12, 1:42 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 33 min |
| Apr 12, 2:14 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 12, 2:57 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 63 min |
| Apr 12, 3:39 AM CDT | Tornado Warning | MOB | Baldwin | 36 min |
| Apr 12, 4:14 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 12, 7:35 AM CDT | Special Marine Warning | MOB | 115 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.